MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-7-30-3D
Medical Device Problem Codes Stretched (1601); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that stretched and migrated after detachment.The patient was undergoing a coil embolization procedure to treat an anterior cerebral artery (aca) unruptured 8mm saccular aneurysm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the coil and all accessory devices were prepared per the instructions for use (ifu).The first coil was successfully filled and deployed.The second coil (model: qc-7-30-3d, lot: 226008920) was then used.The coil was delivered to the intended location and detached but then stretched and migrated when part of the coil was pulled out of the of the aneurysm body.The procedure was then ended.Patient was noted to be alive with no injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported since the coil was inside the body, it was impossible to judge the detachment issue.The patient was administered conventional preoperative antiplatelet therapy.
 
Additional Manufacturer Narrative
H3: the axium implant coil pushwire was found to be kinked at ~158.2cm from proximal end.The shield coil was found to be stretched.The axium implant coil was found to be broken and not returned.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19538931
Report Number9612164-2024-02833
Device Sequence Number8413019
Product Code KRD
UDI-Device Identifier00847536037878
UDI-Public00847536037878
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Model NumberQC-7-30-3D
Device Catalogue NumberQC-7-30-3D
Device Lot Number226008920
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer06/18/2024
07/29/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/12/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale